MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; MECTACER HEAD BIOLOX DELTA DIA.36 12/14-M

MEDACTA INTERNATIONAL SA MECTACER BIOLOX DELTA FEMORAL BALL HEAD; MECTACER HEAD BIOLOX DELTA DIA.36 12/14-M
Model Number 01.29.209
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 08/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs director: about 3 years after primary cementless tha, a dislocation occurs for unreported reasons and, during the attempt at closed reduction, the head is separated from the stem.At this point, closed reduction is no longer possible and a new surgery is required.The manipulation and consequent stresses linked to an attempt of closed reduction is not among the standard activities for an artificial hip joint and it's therefore normal that a disassembly may be caused.No reason to suspect a defective device combination.Visual inspection performed by r&d project manager: from the received parts, no particular signs or defects were noticed in the femoral head and polyethylene liner.The attempts of reduction could have stressed and applied tensile force to the junction head-stem, resulting in the decoupling of the two components.Regarding the femoral head dislocation from the liner that occurred prior, there are no evident signs or defects on the devices; we cannot determine the root cause of the event with the provided information, as multiple variables may have contributed (laxity of tissues, cup position, or particular movements of the leg).Batch reviews performed on 4 august 2025: ball heads: mectacer 01.29.209 mectacer head biolox delta dia.36 12/14-m (k112115) lot 2119467: (b)(4) items manufactured and released on 04/05/2022.Expiration date: 18/04/2027.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Liner: versafitcup cc trio 01.26.3644hct flat pe hc liner ø36/e lot 2206932 (k120531): (b)(4) items manufactured and released on 11/05/2022.Expiration date: 22/04/2027.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Stem: amistem p 01.18.406 amistem-p std.Size 6 lot 2115919 (k173794): (b)(4) items manufactured and released on 09/03/2022.Expiration date: 27/02/2027.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Based on the information available, no definitive root cause can be established for the initial joint dislocation, while there is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.The subsequent head-stem dissociation was attributed to the reduction maneuvers performed after the dislocation.Excessive traction or improper technique during hip prosthesis reduction can generate forces exceeding the taper lock between the head and neck, resulting in dissociation.
 
Event or Problem Description
About 2 years and 11 months after the primary surgery, the patient experienced joint luxation in extension.During reduction attempts performed at the emergency room on (b)(6) 2025, the head dislocated from the stem.Revision surgery was then carried out on (b)(6) 2025.Only liner and head revised (head diameter 32 with sleeve and hooded liner).The surgeon noted that the cup was oversized and that a footplate had formed distally in the femoral diaphysis following the initial implantation.

Brand Name
MECTACER BIOLOX DELTA FEMORAL BALL HEAD
Common Device Name
MECTACER HEAD BIOLOX DELTA DIA.36 12/14-M
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22902789
Report Number3005180920-2025-00809
Device Sequence Number8018088
Product Code LZO
UDI-Device Identifier07630030809200
UDI-Public07630030809200
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.29.209
Device Lot Number2119467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2025
Initial Report FDA Received Date08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite